My first round (June-August), many of the side-effects disappeared pretty quickly, with the moon-face taking the longest. My second round (September-December), I had even more side-effects than the first time, and they took longer to go... but each side-effect died out at a different time, which makes it an impossible question to answer. The irregular heartbeat went away when I got down to around 15mgs, but the acne stayed with me until a couple months after I was off my last dose, and then there was everything in between. My hair is just starting to grow back.
What was almost worse than the side-effects, though, was that after being on it for so long, when I got down to the really low doses and especially after I finished my last dose, I had really bad withdrawal symptoms, which were completely different effects altogehter: extremely lethargic, dizzy/light-headed, very shaky, and major hair-loss (about half the hair on my head).
After that last round, I swore to myself that I would never go back on it. Unfortunately, I don't seem to have a choice in the matter... I just started it up again for the third time this year, and I'm afraid of what will happen this time around.
Bottom line: Prednisone sucks, but you should expect to be clear of all the side-effects & withdrawals within two to three months after your last dose.
Dx mild/moderate ulcerative colitis 1995
Dx severe ulcerative pancolitis 2011
Currently flaring and taking:
Imuran (tapering on), Prednisone (40mgs), Asacol HD (4800mgs), Mesalamine Enema, MMJ.
Lialda, Endocort, Prednisone (dependent), Canasa, Cortico-foam, Probiotics, L-Glutamine, Licorice, other supplements, Specific Carbohydrate Diet, FODMAP Diet, other dietary changes.